Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 16, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 10, 2013, 12:31 AM CST for Bexar County, Texas. It was in force for 44 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2013, 12:31 AM CST (06:31 UTC)
- Expired
- Mar 10, 2013, 1:15 AM CST
- In force
- 44 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 12:36 AM CST | HAIL 0.7 | 2 Wsw Grey Forest, TX | HALF INCH TO DIME SIZE HAIL |
| Mar 10, 12:55 AM CST | HAIL 0.7 | Helotes, TX | PEA TO DIME SIZE HAIL |
| Mar 10, 1:07 AM CST | HAIL 0.5 | Hollywood Park, TX | PEA TO HALF INCH SIZE HAIL |
| Mar 10, 1:09 AM CST | HAIL 0.5 | Shavano Park, TX | PEA TO HALF INCH SIZE HAIL |
| Mar 10, 1:09 AM CST | HAIL 1 | 5 N San Antonio, TX | PENNY TO QUARTER SIZE HAIL |
| Mar 10, 1:11 AM CST | HAIL 0.5 | 1 E Leon Valley, TX | PEA TO HALF INCH SIZE HAIL |
| Mar 10, 1:18 AM CST | HAIL 1.25 | 8 N San Antonio, TX | HAIL INCH AND A QUARTER SIZE AND WIND GUSTS TO 44 MPH. |
| Mar 10, 1:20 AM CST | HAIL 0.5 | 8 Nne San Antonio, TX | PEA TO HALF INCH SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:45 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.5 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 450 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3080 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS54 KEWX 100631 SVREWX TXC029-100715- /O.NEW.KEWX.SV.W.0016.130310T0631Z-130310T0715Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1231 AM CST SUN MAR 10 2013 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BEXAR COUNTY... * UNTIL 115 AM CST. * AT 1225 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF HELOTES...AND MOVING NORTHEAST AT 50 MPH. THIS STORM WILL MOVE ACROSS I-10 NEAR FAIR OAKS RANCH TO NEAR BULVERDE. * SOME LOCATIONS IN THE WARNING INCLUDE LEON VALLEY...CROSS MOUNTAIN...LEON SPRINGS...THE DOMINION...SHAVANO PARK...HOLLYWOOD PARK AND TIMBERWOOD PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2973 9840 2954 9838 2945 9880 2964 9879 TIME...MOT...LOC 0631Z 236DEG 43KT 2958 9873 $$
1 follow-up statement
173 WWUS54 KEWX 100655 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1255 AM CST SUN MAR 10 2013 TXC029-100715- /O.CON.KEWX.SV.W.0016.000000T0000Z-130310T0715Z/ BEXAR TX- 1255 AM CST SUN MAR 10 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CST FOR NORTHWESTERN BEXAR COUNTY... AT 1248 AM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR GREY FOREST...OR 14 MILES NORTHWEST OF SAN ANTONIO...MOVING EAST AT 45 MPH. THIS STORM WILL CROSS I-10 NEAR LEON SPRINGS AND MOVE TOWARD TIMBERWOOD PARK. SOME LOCATIONS IN THE WARNING AREA INCLUDE SHAVANO PARK...CASTLE HILLS...HILL COUNTRY VILLAGE...SAN ANTONIO INT AP...HOLLYWOOD PARK AND TIMBERWOOD PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2973 9841 2954 9838 2945 9880 2964 9879 TIME...MOT...LOC 0654Z 256DEG 39KT 2961 9860 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 12:09 AM CST, 22 minutes earlier.
Area forecast discussion, Mar 10, 12:09 AM CST, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1209 AM CST SUN MAR 10 2013 .AVIATION... /06Z TAFS/ A LINE OF STORMS ALONG AND AHEAD OF A COLD FRONT WILL MOVE ACROSS SOUTH CENTRAL TEXAS OVERNIGHT AND AFFECT THE I-35 CORRIDOR FROM ABOUT 06Z T0 09Z WITH MVFR CIGS. AROUND 09Z/10Z TIME FRAME...A WIND SHIFT FROM THE NORTHWEST WILL BEGIN IN THE WAKE OF THE FRONTAL PASSAGE WITH WIND SPEEDS OF 12 TO 20 KNOTS AND GUSTING UP TO 25 KNOTS THROUGH ABOUT 12Z SUNDAY. A STRONGER NORTHWEST FLOW IS EXPECTED DURING THE DAY AS WIND SPEEDS INCREASE TO ABOUT 15 TO 22 KNOTS AND GUSTS UP TO 30 KNOTS WITH VFR CONDITIONS EXPECTED FROM 12Z THROUGH THE REMAINDER OF THE FORECAST CYCLE. OVER KDRT...RAIN CHANCES WILL COME TO AN END AROUND 07Z...WITH DRY NORTHWESTERLY WINDS EXPECTED FOR THE REST OF THE FORECAST PERIOD. && .PREV DISCUSSION... /ISSUED 753 PM CST SAT MAR 9 2013/ UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL 2 AM CST...ACTUALLY 3 AM CDT...FOR AREAS ALONG AND NORTH OF A BRACKETTVILLE TO SAN ANTONIO TO LAGRANGE LINE. ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING AND MAY DEVELOP INTO A SQUALL LINE LATE EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL IS THE MAIN THREAT INITIALLY...HOWEVER DAMAGING WINDS MAY DEVELOP DURING THE OVERNIGHT HOURS. REMAINDER OF THE SOUTH CENTRAL TEXAS FORECAST IS TRACK...EXCEPT DID RE-ESTABLISH TRENDS TO TEMPERATURES ..DEWPOINTS AND RELATIVE HUMIDITIES FOR TONIGHT KEEPING THEM HIGHER THIS EVENING INTO THE EARLY OVERNIGHT HOURS. PREV DISCUSSION... /ISSUED 544 PM CST SAT MAR 9 2013/ AVIATION... /00Z TAFS/ A COLD FRONT EXTENDS EARLY THIS EVENING FROM BAKERSFIELD NORTHEASTWARD TO ELDORADO TO COLEMAN CONTINUING TO NE TEXAS. SHOWERS AND THUNDERSTORMS AHEAD AND ALONG THE FRONT WILL CONTINUE TO MOVE EAST NORTHEAST TO AFFECT SOUTH CENTRAL TEXAS THIS EVENING AND OVERNIGHT... INCLUDING THE I-35 TERMINALS. MVFR CONDITIONS ARE EXPECTED ACROSS THE I-35 SITES FROM ABOUT 03Z AS CIGS LOWER. HOWEVER...FROM ABOUT 05Z/06Z TO 10Z...STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED OVER THE I-35 CORRIDOR. WINDS WILL SHIFT TOWARD THE NORTHWEST AROUND 09/10Z WITH SPEEDS OF 15 TO 20 KNOTS AND GUSTING UP TO 35 KNOTS. STORMS WILL COME TO AN END FROM WEST TO EAST SUNDAY MORNING WITH NORTHWEST FLOW DOMINATING THE AREA WITH BREEZY AND GUSTY CONDITIONS FOR MUCH OF THE DAY. PREV DISCUSSION... /ISSUED 339 PM CST SAT MAR 9 2013/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... AN UPPER LEVEL LOW WAS CENTERED OVER THE FOUR CORNERS REGION WITH A TROUGH EXTENDING TO THE SOUTHWEST. THIS UPPER SYSTEM IS PUSHING A COLD FRONT THROUGH TEXAS THIS AFTERNOON. THE CURRENTLY STRETCHES FROM JUST WEST OF ABILENE TO AROUND SANDERSON. A LINE OF THUNDERSTORMS IS MOVING AHEAD OF THE FRONT IN NORTH TEXAS. MODEL SOUNDINGS SHOW A DESTABILIZING ATMOSPHERE AND INCREASING VERTICAL WIND SHEAR ACROSS SOUTH CENTRAL TEXAS THIS AFTERNOON AND EVENING. CAPE AND SHEAR VALUES ARE SUGGESTIVE OF SEVERE THUNDERSTORMS...THE QUESTION IS WHETHER THERE WILL BE ENOUGH OF A TRIGGER ALONG WITH BEST CONVECTIVE CONDITIONS. SPC HAS INCLUDED MUCH OF OUR FORECAST AREA IN A SLIGHT RISK FOR TONIGHT AND THERE IS A SEVERE THUNDERSTORM WATCH IN EFFECT JUST NORTH OF LLANO COUNTY. HAVE INCLUDED MENTION OF SEVERE STORMS FOR TONIGHT. TIMING STILL LOOKS LIKE LATE THIS EVENING INTO EARLY MORNING SUNDAY. MOST LIKELY WILL BE DAMAGING WIND GUSTS AND LARGE HAIL. ALSO HAVE CHANCES FOR SHOWERS AND THUNDERSTORMS ON EITHER SIDE OF SEVERE POTENTIAL FOR ENTIRE CWA. BEST CHANCES FOR PRECIP WILL BE NORTHEAST. THE COLD FRONT SHOULD BE THROUGH OUR CWA BY AROUND SUNRISE SUNDAY. SKIES WILL CLEAR SUNDAY NIGHT AND WITH COLD AIR ADVECTION WILL HAVE A CHILLY MORNING MONDAY WITH FREEZING TEMPERATURES OVER PARTS OF THE HILL COUNTRY. LONG TERM (MONDAY THROUGH SATURDAY)... THE UPPER TROUGH WILL MOVE TO OUR EAST DURING THE DAY MONDAY AND THE FLOW WILL BECOME NORTHWESTERLY. THEN IT WILL TRANSITION TO NEARLY ZONAL BY MID-WEEK BEFORE A RIDGE BUILDS OVER THE ROCKIES TURNING IT BACK TO NORTHWESTERLY. THIS WILL KEEP US IN A DRY PATTERN FOR THE REST OF THE WEEK. TEMPERATURES WILL CLIMB SLOWLY THROUGH THE WEEK FROM THE COOL START MONDAY AND TUESDAY MORNINGS. THE EARLY PART OF THE WEEK WILL SEE MOSTLY CLEAR SKIES. THEN LOW LEVEL WINDS WILL TURN AROUND TO THE SOUTH OR SOUTHEAST BRINGING GULF MOISTURE INTO THE REGION AND MORNING LOW CLOUDS TO THE EASTERN HALF OF THE AREA STARTING THURSDAY AND CONTINUING EACH MORNING THROUGH SATURDAY. FIRE WEATHER... THE COLD FRONT TONIGHT WILL BRING COOLER...DRIER AIR AND STRONG NORTHERLY WINDS. RELATIVE HUMIDITY WILL DROP TO CRITICAL LEVELS SUNDAY AFTERNOON WEST OF A LINE FROM ROCKSPRINGS TO HONDO TO PEARSALL. WINDS COULD REACH CRITICAL LEVELS ACROSS THE RIO GRANDE PLAINS SOUTH OF DEL RIO. WE MAY NEED TO ISSUE A RED FLAG WARNING FOR THIS AREA...BUT WILL HOLD OFF FOR NOW TO SEE HOW MUCH...IF ANY... PRECIPITATION THIS AREA GETS. MID-SHIFT WILL BE IN BETTER SHAPE TO ASSESS IF THERE WILL BE ANY WETTING RAIN. IF WE DO REACH CRITICAL LEVELS IS WILL BE AFTER NOON AND UNTIL AROUND 7 PM. MONDAY AND TUESDAY AFTERNOONS WILL HAVE WIDESPREAD ELEVATED CONDITIONS DUE TO LOW RELATIVE HUMIDITY AND WEDNESDAY AFTERNOON LOW RELATIVE HUMIDITY WILL RETREAT TO RIO GRANDE PLAINS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 52 69 40 66 38 / 90 20 - 0 0 AUSTIN BERGSTROM INTL AIRPORT 52 69 35 66 32 / 90 30 - 0 0 NEW BRAUNFELS MUNI AIRPORT 52 71 36 69 34 / 90 20 - 0 0 BURNET MUNI AIRPORT 48 65 35 64 35 / 100 20 - 0 0 DEL RIO INTL AIRPORT 52 70 39 73 40 / 40 - - 0 0 GEORGETOWN MUNI AIRPORT 49 67 35 64 34 / 100 20 - 0 0 HONDO MUNI AIRPORT 53 73 33 72 32 / 80 10 - 0 0 SAN MARCOS MUNI AIRPORT 52 69 37 66 34 / 90 30 - 0 0 LA GRANGE - FAYETTE REGIONAL 56 68 41 65 36 / 80 60 10 0 0 SAN ANTONIO INTL AIRPORT 53 71 38 69 36 / 90 20 - 0 0 STINSON MUNI AIRPORT 55 72 39 69 36 / 80 20 - 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Mar 9, 7:03 AM CST, 17 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 703 AM CST SAT MAR 9 2013 TXZ171>173-183>194-202>209-217>225-228-101315- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 703 AM CST SAT MAR 9 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED TODAY. THIS EVENING INTO EARLY SUNDAY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS AREAS GENERALLY ALONG AND NORTH OF A LINE FROM CAMP WOOD TO POTEET TO FLATONIA...INCLUDING THE SAN ANTONIO AND AUSTIN METRO AREAS. THE PRIMARY SEVERE THREATS WILL BE FOR LARGE HAIL AND DAMAGING WINDS...MAINLY FROM 9 PM THIS EVENING TO 3 AM SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Mar 9, 11:46 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1146 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM HAIL UTOPIA 29.62N 99.53W
03/09/2013 M0.70 INCH UVALDE TX CO-OP OBSERVER
DIME SIZE HAIL IN UTOPIA
&&
EVENT NUMBER EWX1300086
PMSpecial weather statement, Mar 9, 11:46 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1146 PM CST SAT MAR 9 2013 TXZ187-203-204-100630- BANDERA-MEDINA-UVALDE- 1146 PM CST SAT MAR 9 2013 ...SIGNIFICANT WEATHER ADVISORY FOR BANDERA...NORTHEASTERN UVALDE AND NORTHWESTERN MEDINA COUNTIES UNTIL 1230 AM CST... AT 1140 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR UTOPIA...OR 10 MILES SOUTH OF VANDERPOOL...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE EAST ALONG FM 470 FROM UTOPIA TO TARPLEY TO NEAR BANDERA. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TARPLEY... BANDERA... LAKEHILLS... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS. LAT...LON 2984 9907 2956 9889 2950 9953 2967 9959 TIME...MOT...LOC 0545Z 253DEG 32KT 2961 9946
Local storm report, Mar 9, 11:54 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1154 PM CST SAT MAR 09 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL 3 WSW HARPER 30.28N 99.30W
03/09/2013 E0.25 INCH GILLESPIE TX TRAINED SPOTTER
PEA SIZE HAIL NEAR FM479
0719 PM HAIL 6 SW HARPER 30.24N 99.32W
03/09/2013 M1.75 INCH KERR TX COCORAHS
GOLFBALL SIZE HAIL
0733 PM HAIL 1 W HARPER 30.30N 99.27W
03/09/2013 M0.50 INCH GILLESPIE TX CO-OP OBSERVER
MARBLE SIZE HAIL
0806 PM HAIL 4 W FREDERICKSBURG 30.27N 98.94W
03/09/2013 M0.70 INCH GILLESPIE TX BROADCAST MEDIA
DIME SIZE HAIL ON HIGHWAY 290.
0930 PM HAIL 13 NE HARPER 30.43N 99.10W
03/09/2013 E0.50 INCH GILLESPIE TX PUBLIC
HALF INCH HAIL AND VERY STRONG WINDS.
0940 PM HAIL 9 WSW ROCKSPRINGS 29.97N 100.34W
03/09/2013 M0.25 INCH EDWARDS TX CO-OP OBSERVER
PEA SIZE HAIL AND ABOUT THREE QUARTERS OF AN INCH OF
RAIN SO FAR.
0943 PM HAIL 10 NE ROCKSPRINGS 30.12N 100.09W
03/09/2013 E0.50 INCH EDWARDS TX CO-OP OBSERVER
HALF INCH HAIL.
0945 PM HAIL 2 S ROCKSPRINGS 29.99N 100.21W
03/09/2013 E0.50 INCH EDWARDS TX LAW ENFORCEMENT
HALF INCH HAIL AND HEAVY RAINS.
1046 PM HAIL 5 NNW UVALDE 29.28N 99.82W
03/09/2013 E0.50 INCH UVALDE TX LAW ENFORCEMENT
HALF INCH HAIL OFF OF HIGHWAY 55.
1110 PM HAIL KERRVILLE 30.04N 99.14W
03/09/2013 M0.25 INCH KERR TX BROADCAST MEDIA
PEA SIZE HAIL.
1126 PM HAIL 1 S SABINAL 29.31N 99.47W
03/09/2013 M1.00 INCH UVALDE TX NWS EMPLOYEE
MARBLE TO QUARTER SIZE HAIL
1145 PM HAIL UTOPIA 29.62N 99.53W
03/09/2013 M0.70 INCH UVALDE TX CO-OP OBSERVER
DIME SIZE HAIL IN UTOPIA
&&
EVENT NUMBER EWX1300075 EWX1300076 EWX1300077 EWX1300078 EWX1300081
EWX1300080 EWX1300079 EWX1300082 EWX1300083 EWX1300084 EWX1300085
EWX1300086
PMLocal storm report, Mar 10, 12:14 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1214 AM CST SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 PM HAIL HONDO 29.36N 99.16W
03/09/2013 E0.70 INCH MEDINA TX EMERGENCY MNGR
MARBLE TO DIME SIZE HAIL
&&
EVENT NUMBER EWX1300087
PMLocal storm report, Mar 10, 12:16 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1216 AM CST SUN MAR 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM HAIL D'HANIS 29.33N 99.28W
03/09/2013 M1.00 INCH MEDINA TX EMERGENCY MNGR
DIME TO QUARTER SIZE HAIL
&&
EVENT NUMBER EWX1300088
PMSpecial weather statement, Mar 10, 12:25 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1225 AM CST SUN MAR 10 2013 TXZ185-187-203-204-100715- BANDERA-MEDINA-REAL-UVALDE- 1225 AM CST SUN MAR 10 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANDERA... NORTHEASTERN UVALDE...SOUTHEASTERN REAL AND NORTHWESTERN MEDINA COUNTIES UNTIL 115 AM CST... AT 1222 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR CONCAN...OR 16 MILES SOUTH OF LEAKEY...MOVING EAST AT 40 MPH. THE STORM WILL MOVE EAST TOWARD THE INTERSECTION OF FM 187 AND FM1796 BETWEEN SABINAL AND UTOPIA. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... TARPLEY... UTOPIA... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 2981 9921 2933 9920 2939 9977 2967 9977 TIME...MOT...LOC 0623Z 268DEG 36KT 2950 9970
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 6:57 PM CST | Special Weather Statement | EWX | Gillespie | 48 min |
| Mar 9, 7:07 PM CST | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 38 min |
| Mar 9, 8:04 PM CST | Special Weather Statement | EWX | Blanco | 41 min |
| Mar 9, 9:02 PM CST | Severe Thunderstorm Warning | EWX | Gillespie | 43 min |
| Mar 9, 9:03 PM CST | Special Weather Statement | EWX | Edwards | 27 min |
| Mar 9, 9:10 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 50 min |
| Mar 9, 9:34 PM CST | Special Weather Statement | EWX | Edwards | 41 min |
| Mar 9, 9:36 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Real | 54 min |
| Mar 9, 9:44 PM CST | Special Weather Statement | EWX | Kinney | 31 min |
| Mar 9, 9:56 PM CST | Severe Thunderstorm Warning | EWX | Edwards, Kerr, Real | 49 min |
| Mar 9, 10:03 PM CST | Special Weather Statement | EWX | Burnet, Gillespie, Llano | 42 min |
| Mar 9, 10:05 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 40 min |
| Mar 9, 10:34 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Uvalde, Zavala | 41 min |
| Mar 9, 10:42 PM CST | Special Weather Statement | EWX | Bandera | 48 min |
| Mar 9, 10:52 PM CST | Special Weather Statement | EWX | Bandera, Blanco, Burnet, Gillespie, Kendall, Williamson | 38 min |
| Mar 9, 11:30 PM CST | Special Weather Statement | EWX | Kinney | 45 min |
| Mar 9, 11:40 PM CST | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 50 min |
| Mar 9, 11:42 PM CST | Severe Thunderstorm Warning | EWX | Medina, Uvalde | 48 min |
| Mar 9, 11:46 PM CST | Special Weather Statement | EWX | Bandera | 44 min |
| Mar 9, 11:59 PM CST | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| Mar 10, 12:25 AM CST | Special Weather Statement | EWX | Bandera | 50 min |
| Mar 10, 1:01 AM CST | Special Weather Statement | EWX | Comal | 29 min |
| Mar 10, 1:14 AM CST | Severe Thunderstorm Warning | EWX | Bexar, Caldwell, Comal, Guadalupe, Hays | 46 min |
| Mar 10, 1:48 AM CST | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 27 min |
| Mar 10, 4:43 AM CDT | Special Weather Statement | EWX | Lee | 47 min |
| Mar 10, 4:46 AM CDT | Red Flag Warning | EWX | Atascosa, Dimmit, Edwards, Frio, Kinney, Maverick and 4 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.